Feedback on Acyclovir Side Effects and Usage, page 51
If you’ve used Acyclovir, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Home remedy: nail polish remover?
I am on constant suppressive acyclovir medication since 2003, I got a cold sore 2 weeks ago and it has not yet completely healed, I also now appear to be developing 3 more in different places despite continuing to take acyclovir. I am also using a topical cold sore cream. Have I become immune? Also I tried a recommended home remedy today of putting nail polish remover on the sites where I felt the sores coming in to stop them before they arrived but it hasn’t worked for me and instead I am extremely swollen, what should I do? Thank you.
AskDocWeb: You have not become immune to Acyclovir. However it is possible that your immune system has become run down, which makes you more susceptible to outbreaks and lengthens the time it takes to heal. Any time that a symptom becomes extreme, check with your doctor. I know that many people don’t like to read that but there are times when you really should. And it is also a good idea to get your doctor’s opinion of home remedies before you try them. That may save you from regret later.
Concerned about herpes virus getting into eyes
My mother is 96 and has recurring bladder infections. She is having an outbreak of herpes virus on her lip and up the side of her face. The Dr. has prescribed cyclovir cream instead of the pills. Is this just as effective? I am concerned about this getting into her eye.
AskDocWeb: Acyclovir cream is commonly used to treat herpes simplex on the face. This has the same active ingredient as in the oral version of the drug. The patient information specifically states: “Do not get Acyclovir Cream in your eyes or on the inside of your nose or mouth. If Acyclovir Cream gets in your eyes, flush them with cool tap water.” It has been clinically proven to be an effective method of reducing or stopping viral replication.
Acyclovir and Medical Marijuana
I have read every review of Acyclovir on this site. I was taking this medication for about a month. I noticed after taking it that I became agitated and anxious at times. Other days I felt fine, except that I had several outbreaks one right after another, although after the first primary the others were much smaller and healed faster.
The first year I had this I smoked medicinal marijuana a couple of times a month. Never had an outbreak even though I had previously tested positive. I thought maybe I didn’t have it after all because the only evidence of an outbreak I had during the initial primary was mild flu symptoms and a “papercut” in the groin. So I thought maybe I didn’t have it.
I tested again 10 months after the positive blood test. The test was negative. I now think that my viral load must have been low enough to sail under the testing radar. So I started eating chocolate and nuts and generally going crazy with my diet. Then suddenly a huge horrific breakout that I didn’t even know was a breakout because I didn’t know I had it. So after taking the Acyclovir for about a month I decided to smoke again..it was a Sativa. I only inhaled three times and then took two 400 milg pills of Acyclovir. Fifteen min later I had a huge horrific panic attack. I attributed it the marijuana. Also, I don’t have a history of panic attacks.
The next morning, feeling better, I again took the 800 mill and again went right into a panic attack that lasted several hours. I then had several days of fighting off panic attacks and general extreme anxiety. I just want to warn people that there don’t seem to be any medical studies or documented anecdotal evidence of using medical marijuana and Acyclovir, but in my case it was a really bad result.
I also think, based upon the comments I seen on this site that Acyclovir definitely creates agitation and panic attacks in some people, or at least may, in some cases, exacerbate underlying anxiety. The CNS is already overtaxed by the Herpes and anything that further over stimulates it is just asking for trouble.
Can Acyclovir cause a yeast infection?
I was diagnose with genital herpes in 2004 for at least the first couple of yrs(3-4yrs) I recd about 2-3 outbreaks yearly by only using zovirax cream(I didn’t knew about Aciclovir tablets or cream) but recently I have been having outbreaks every month. I started using aciclovir cream and tablets when this begun to happen around a 1yr ago but it would still reoccur so my Doc has placed me on the suppression therapy 400mg twice daily. I stated only 6days ago on the first day starting with a outbreak. Since then it has already heal but recently every time I have an outbreak as soon as it is heal I will always get a yeast infection. This only begun happening about 1 yr, is it possible this is coming from me using the tablets?
AskDocWeb: Yeast infections are not caused by antiviral drugs. However, it is common to get yeast infections the first year or so of getting herpes. After that they tend to taper off. About 1 in every 10 women get a vaginal yeast infection as a complication from the herpes virus.
Is there Sulfa in Acyclovir?
AskDocWeb: There are sulfa antibiotics but there are no sulfa antivirals. Sulfonamides are in a different class of drugs.
Virpes 200 mg
I am diagnosed with herpes zoster. The doctor advised me a vaccination called virpes 200 mg. I just wanted to know if i should continue or start taking zostavax or acyclovir? I think acyclovir is not available in my location!! Please advise.
AskDocWeb: It sounds like you may live in Oman. In that country Virpes is one of the brand names of Acyclovir. The generic name for Virpes is Acyclovir, which is the same medication. Your doctor can advise you on whether or not you would benefit from using the topical cream as well as the oral form of Acyclovir.
Has acyclovir or other antivirals been used for treatment of pulmonary fibrosis? If so, any results? Thanks!
AskDocWeb: There is data that supports a correlation between Epstein Barr and pulmonary fibrosis. Last year (2011) in one small study of 14 patients with pulmonary fibrosis who were given ganciclovir (an antiviral medication), 8 patients showed improvement and 6 deteriorated. While this does not suggest that antiviral treatments might be a substitute for standard care, it does indicate that it might be a useful adjunctive therapy for pulmonary fibrosis. (Source: http://www.ncbi.nlm.nih.gov/pubmed/21660226)
Read more feedback about Acyclovir.
Page 51 –
Last Page 74